Arkansas, 2011

Wildfire in Arkansas, October 8, 2011

October 8, 2011 · NWS SHV · 1 event in 1 county or zone

|The fire claimed nearly 213 acres of grassland and timberland. There were no reports of any structures consumed in the fire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Very breezy conditions, warm temperatures and low humidity values were the ingredients needed for the rapid spread of a wildfire in Columbia County, Arkansas.|The fire claimed nearly 213 acres of grassland and timberland. There were no reports of any structures consumed in the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 8, 4:00 AM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Oct 8, 4:00 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 AM CDT SAT OCT 8 2011

.DISCUSSION...
LOOKS JUST LIKE YESTERDAY WITH SOME LOW CLOUDS NORTH OF I-30
AROUND 5KFT...AND THE LOWER 2KFT DECK IS DRAPED MOSTLY TO OUR
WEST...BUT HAS MADE A BIT FARTHER EAST THIS MORNING INTO TYLER. A
FEW HOURS AGO THOSE SAME CLOUDS WERE SCATTERED IN LUFKIN. LOW
LEVEL WINDS ARE ZIPPIN ALONG 25 TO 35 KTS IN THE FIRST FEW ONE
THOUSAND FEET BASED ON OUR KSHV VAD. LIKEWISE...AREA PROFILERS
ARE MUCH THE SAME WITH WINNFIELD A BIT MORE OUT OF THE SE THAN DE
QUEENS SSE. OVERALL...IT WILL BE ANOTHER BREEZY DAY WITH THIS WELL
MIXED LOW LEVEL WIND...BUT THINKING WE SHOULD PREVAIL JUST BELOW
LAKE CRITERIA. HOWEVER...GUST WILL BE IN THE 25KTS NEIGHBORHOOD
FOR SEVERAL LOCALES. SO...WE MAY SEE CRITERIA CROP ON ANOTHER CLIMATE
SUMMARY OR TWO...LUFKIN YESTERDAY HAD A 17 MPH 2 MINUTE AND GUST
TO 28 MPH. SFC PRESSURES ARE COMPARABLE TO YESTERDAY WITH A FEW MB
RANGE OVER THE AREA FROM TYR TO MLU. WE WENT PRETTY MUCH WITH
PERSISTENCE AS MAV IS TOO COOL WITH MID TO UPPER 80S AND NAM IS
TOO WARM WITH LOW 90S EVERYWHERE BUT TXK.

HURRY UP AND WAIT FOR THE RAIN CONTINUES THIS MORNING WITH GFS
GUIDANCE STILL PREFERRED. IN FACT...NOW EURO DOESN/T EVEN GIVE A
SHOT MIDWEEK...WHILE GFS STILL HAS A FEW BLIPS OF QPF ON A SEA
BREEZE LOOK OVER THE NEXT FEW DAYS. MODEL SOUNDINGS KEEP THE LOW
LEVEL CAPPING INVERSION PRETTY TOUGH SO CONVECTION WILL BE HARD
PRESSED TO GET INTO THE MID LEVELS UNTIL MIDWEEK WHEN THE SFC
FRONT DRAWS NEAR FROM THE WEST. THE WATER VAPOR THIS MORNING SHOWS A
GOOD LOBE OF VORTICITY BEING ADVECTED ALONG THE FRONT RANGE JUST
GRAZING THE TX/OK PANHANDLES. SLOW BUT STEADY PROGRESS TO BE SURE.
MORE ENERGY IS ENTERING THE BASE OF THE TROUGH OUT OVER AZ
NOW...BUT THIS IS THE LAST IN THIS SERIES. WE WILL STILL HAVE TO
WAIT FOR THE NEXT ROUND NOW OUT OVER THE PACIFIC NORTHWEST COAST.
THIS WILL WORK INTO THE PATTERN AND WHILE THE LONG WAVE MAY LOOSE
GROUND LATE IN THE WEEKEND INTO THE NEXT WEEK THIS NEXT SURGE WILL
MAKE FOR BETTER EASTWARD PROGRESS. MEANWHILE...SFC PRESSURE IS
FORECAST INCREASE BACKDOOR STYLE...THUS THE TROUGH WILL LOOSE
GROUND. /24/

&&

.AVIATION...
VERY LITTLE CHANGE EXPECTED IN THE 12Z TAF PACKAGE...AS VFR/SKC
WILL REMAIN COMMON AT MOST ARKLATEX TERMINALS. SOME BOUNDARY LAYER
MOISTURE MAY PRODUCE TEMPO MVFR CIGS ACROSS PORTIONS OF DEEP EAST
TEXAS THIS MORNING THROUGH 15Z. LIGHT SOUTHEAST WINDS WILL INCREASE
TO 10 AND 15 KTS AGAIN TODAY AROUND 15Z...WITH GUST TO 20 KTS IN THE
AFTERNOON. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  90  66  88  63  86 /  10  10  10  10  20
MLU  90  62  89  60  86 /  10  10  10  10  20
DEQ  88  61  86  61  82 /  10  10  10  10  20
TXK  89  63  86  63  83 /  10  10  10  10  20
ELD  88  62  86  59  82 /  10  10  10  10  20
TYR  91  68  85  65  85 /  10  10  20  20  20
GGG  90  67  87  63  86 /  10  10  10  20  20
LFK  91  68  88  65  87 /  10  10  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/11
Hazardous weather outlook, Oct 8, 5:22 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 AM CDT SAT OCT 8 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091130-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
622 AM CDT SAT OCT 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP
EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

SOUTHEAST WINDS TODAY WILL RANGE FROM 11 TO 16 MPH WITH SOME GUSTS
TO AROUND 25 MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY DURING
THE AFTERNOON WILL BE IN THE 30 TO 40 PERCENT RANGE. THESE TWO
FACTORS WILL COMBINE...ALONG WITH THE ONGOING DROUGHT CONDITIONS...TO
ENHANCE THE FIRE DANGER ACROSS THE FOUR STATE AREA. REPORT ANY SORT
OF FIRE TO 9 1 1 IMMEDIATELY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ELEVATED FIRE WEATHER CONDITIONS WILL DIMINISH SLIGHTLY FOR SUNDAY
WITH EVEN LIGHTER WINDS AND HIGHER RELATIVE HUMIDITY EXPECTED INTO
THE NEW WEEK. IN ADDITION...THE CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL RETURN TO THE AREA...ESPECIALLY DURING MIDWEEK...AHEAD OF AN
APPROACHING COLD FRONT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Columbia

When
October 8, 9:20 AM CST to 6:30 PM CST
Where
Columbia forecast zone
Reported by
Law Enforcement
Coordinates
33.214, -93.227 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, October 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342645.